Lightning, Flagler
- When
- September 5, 3:00 PM EST
- Where
- Flagler County, Bunnell
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
Publics works building damaged.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 5, 1:15 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT WED SEP 5 2001 BACKDOOR FRONT ALONG THE NC/SC BORDER AND IS BEING NUDGED BY SFC RIDGE BUILDING TOWARDS THE NE US. WEAK PREFRONTAL TROF SLIPPING THROUGH SE GA ATTM WITH SCATTERED CONVECTION INCREASING...MAINLY TO THE NORTH OF THE ALTAHAMA RIVER. IN ADDITION...SATELLITE IMAGERY DEPICTING SOME ENHANCEMENT ALONG THE WEST COAST SEABREEZE AS WELL AS OVER THE SOUTHERN PORTIONS OF OUR CWA. EXPECT TO SEE AN INCREASE IN COVERAGE/INTENSITY OF CONVECTION OVER OUR CWA THROUGH THE AFTERNOON AS ATMOSPHERIC STABILITY DECREASES. WEAK 1000MB-700MB MEAN FLOW WILL RESULT IN ANY CONVECTION TO BE SLOW MOVERS AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS. ATYPICAL HIGHLY AMPLIFIED U/L PATTERN FOR THIS TIME OF YEAR OVER THE EASTERN 1/2 OF THE COUNTRY. RIDGE PROGRESSES EAST WITH ITS CENTER MOVING INTO THE MID ATLANTIC REGION BY 12Z FRIDAY. AT THE SURFACE...RIDGE CENTER DRIFTS EAST FROM THE GREAT LAKES REGION TO NEW ENGLAND THROUGH THURSDAY AFTERNOON. LOW LEVEL FLOW VEERS AND BECOMES EASTERLY AS A RESULT BUT REMAINS LIGHT. SOUTHWARD PROGRESSION OF BACKDOOR FRONT WILL BE LIMITED WITH ONLY KICKING MECHANISM BEING SFC RIDGING TO OUR NORTH. HOWEVER...DRIER AIR TRIES TO FILTER INTO THE REGION FROM THE NORTH. PWATS PROGGD TO SLIP FROM JUST OVER 2 INCHES TO AROUND 1.75 OVER OUR INTERIOR GA COUNTIES THROUGH THE NEXT 24 HOURS. HOWEVER THEY ARE EXPECTED TO HOVER AROUND THE 2 INCH MARK OVER NE FL. WILL BEGIN TO TAPER POPS WITH LOWEST CONFINED TO OUR INTERIOR GA COUNTIES...HIGHEST OVER THE SOUTHERN PORTIONS OF OUR FA. ONSHORE FLOW WILL LIMIT DIRUNAL FLUXUATION OF TEMPS ALONG THE COASTAL COUNTIES. MARINE...GRADIENT REMAINS WEAK AND WILL CONTINUE WITH NO HIGHLIGHTS. OFFSHORE BUOYS HAVE VEERED AND HAVE DEVELOPED A NE FLOW. WILL FOLLOW GENERAL TREND AS IN CURRENT CWF PACKAGE. PRELIM... AMG 71/88/72/87 3434 SSI 75/86/75/85 4534 JAX 72/89/73/89 4535 GNV 70/90/72/90 4645 03 .JAX... .GA...NONE. .FL...NONE. RAM
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT WED SEP 5 2001 ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED TO NUMEROUS THUNDERSTORMS ARE WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING... ESPECIALLY IN LOW LYING OR POOR DRAINAGE AREAS...AND FREQUENT LIGHTNING. A FEW THUNDERSTORMS MAY BE STRONG WITH WIND GUSTS OF 40 TO 50 MPH... HOWEVER STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS SO SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT WED SEP 5 2001 ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED TO NUMEROUS THUNDERSTORMS ARE WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING... ESPECIALLY IN LOW LYING OR POOR DRAINAGE AREAS...AND FREQUENT LIGHTNING. A FEW THUNDERSTORMS MAY BE STRONG WITH WIND GUSTS OF 40 TO 50 MPH... HOWEVER STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS SO SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The Jacksonville radar (KJAX), 119 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 lightning. Local standard time, as filed.
Publics works building damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263933.